Is inhaled glucocorticoids the only culprit in angina bullosa hemorrhagica?
Ahu Yorulmaz, Basak Yalcin
Department of Dermatology, Ankara Numune Research and Education Hospital, Ankara, Turkey
Angina bullosa hemorrhagica (ABH) is an infrequent dermatosis characterized by acute onset of hemorrhagic bulla in the oral cavity. Clinical presentation of ABH may be quite worrisome, and clinicians often feel skeptical regarding their clinical diagnosis and lack confidence in managing this distinct entity. Indeed, ABH is a completely benign and self-limited disorder. The exact etiopathogenesis of ABH is still unknown. There have been reports in the literature addressing a central role for mechanical instability of the epithelial-connective tissue connection in the pathogenesis of ABH. Moreover, it has been claimed that long-term usage of inhaled glucocorticoids (GCs) is involved in the development of ABH, since most of the reported cases are asthmatic patients, who were treated with inhaled GCs, and GCs are well known for their degradative activities on collagen formation. Here, we describe a case with ABH, who had a drug history of inhaled GCs and nonsteroidal anti-inflammatory drugs (NSAIDs). We assume that our case not only supports the association of inhaled GCs with ABH but also suggests a possible role for NSAIDs in the pathogenesis of ABH.
Dr. Ahu Yorulmaz
Department of Dermatology, Ankara Numune Research and Training Hospital, Samanpazari, Altindag, Ankara
|How to cite this article:|
Yorulmaz A, Yalcin B. Is inhaled glucocorticoids the only culprit in angina bullosa hemorrhagica?.Indian J Pharmacol 2018;50:91-93
|How to cite this URL:|
Yorulmaz A, Yalcin B. Is inhaled glucocorticoids the only culprit in angina bullosa hemorrhagica?. Indian J Pharmacol [serial online] 2018 [cited 2022 Dec 8 ];50:91-93
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2018;volume=50;issue=2;spage=91;epage=93;aulast=Yorulmaz;type=0